Avacor® Hair Regrowth Blog
17Sep/120

Hair Loss Caused by Anti-Depressants

What You Need to Know

Have you encountered hair falling problem while brushing your hair? Then, days go by and you notice your hair is getting thinner each time you comb it. This occurrence has made you wonder what could have been the reason to your hair loss. The truth is that there are many reasons why you are losing your hair. One of these would be depression. Stress and anxiety are also some of the reasons why you are experiencing hair loss. Unfortunately, some people take anti-depressants to relieve them from the debilitating symptoms of stress and anxiety. Little do they realize that these medications will only worsen their hair loss problem.

What is Telogen Effluvium?

is a hair loss type which is caused by anti-depressants intake. It usually occurs every time the body is pressured or stressed. It can also occur during pregnancy. Some people’s hair loss are also caused by other pre existing medical conditions such as mental depression, malnutrition, and other medicines aside from anti-depressants. These conditions can cause our hair follicles to enter the telogen stage earlier than the usual. Telogen stage is sometimes referred to as the resting phase. When more of these hair follicles are on the telogen stage more hair also shed. Thus, hair loss occurs. When hair follicles are on a resting phase, the amount of growing hair is lesser compared to the amount of hair being pulled out. This is true especially when an individual is brushing or combing her hair. Thyroid problems caused by lithium are also pointed out as one of the reasons why anti-depressants are associated with hair loss problem.

Is This Type of Hair Loss Incurable?

Fortunately, telogen effluvium is curable. This goes to say that you may not have it for the rest of your life. In most cases, those people who suffered from this type of hair loss had completely recovered within six months after reducing the anti-depressants they take.

Does My Anti-Depressant Cause Hair Loss?

Not all anti-depressants can cause hair loss. However, we must not ignore the fact that these anti-depressants do have adverse side effects aside from hair loss. There are several factors which need to be considered when trying to figure out the cause of your hair loss. If you happen to be on medication by these anti-depressants, one way to determine whether your anti-depressants cause your hair loss is to stop the medication. After you stop taking the anti-depressants, you must then observe if your hair grows back and if the amount of falling hair has reduced. If you think your anti-depressants are the main cause for your hair loss, make conscious efforts to discontinue the medication. However, you must first consult your health care professional before stopping or reducing the dosage of any medications you are taking.

What Can I Do To Make My Hair Grow Again?

Aside from discontinuing your anti-depressants intake, just let your hair grow in time. There is really not much that you can do to treat your hair loss caused by these anti-depressants. Even though it will not immediately grow back, rest assured that your hair will eventually grow again. Time heals all wounds, so does your hair loss problem. If you’re really embarrassed to go out with your thinning hair, you can wear a wig for the mean time. It will make you look and feel better. This is the safest thing to do while waiting for your hair to grow back. online casinos Canada

What Else Can I Do if I Cannot Stop My Anti-Depressant Intake?

There are some options you can do if you really need to continue your medication despite your hair loss problem. One option is to lessen the dosage of your anti-depressant and allow your hair to grow back. This is a slow process. However, it will solve the problem in a certain way. Another option that you can do is to change the brand of your medicine to a generic version. Generics usually have milder ingredients than those branded ones that caused your hair loss. If both options are inapplicable and you can hardly deal with your hair loss dilemma, you will have to talk to your doctor about it. Ask your doctor for some other remedies for your depression, stress or anxiety rather than just relying solely on anti-depressants.

The truth is that there are so many ways to treat your stress and anxiety aside from just taking in anti-depressants. If possible, try all natural means of relieving those symptoms of depression, stress and anxiety. This way, you will not have to suffer from hair loss and other side effects of anti-depressants.

About the Author:

Ryan Rivera used to suffer from anxiety attacks for seven years. He now advocates healthy living as the best weapon against stress, casino-online-de.de .

Comments (0) Trackbacks (0)

No comments yet.


Leave a comment

Trackbacks are disabled.